MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); No Code Available (3191)
Date of Event 04/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: seroma.Concomitant medical products: right side: mentor memorygel breast implant, catalog number: 3341509; serial number: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) patient who underwent primary breast reconstruction with mentor gel implants on (b)(6) 2016 developed right breast swelling.The patient had a late seroma in the right breast and rupture per mri on (b)(6) 2019.The patient underwent drainage, partial capsulectomy, explantation and replacement with non mentor implants on (b)(6) 2019.Upon explantation, it was noted that the device was not ruptured.The seroma fluid was tested and returned negative for alcl.Should additional information become available, this case will be re-assessed and notes will be updated.
 
Additional Manufacturer Narrative
On 6/7/2019, device evaluation was completed: device evaluation summary: during evaluation of the sample it was observed to be intact.No additional anomalies were observed.Based on the facts of the case, is unrelated to the breast implant and related to the patient condition.Excessive postoperative accumulation and/or transient reaccumulation of fluid around an implant most likely occur soon after surgery; however, it can occur at any time.Symptoms from seroma may include swelling, pain, and bruising.While the body absorbs small hematomas and seromas, some will require surgery.Seromas presenting after the immediate post-operative period may require additional work-up by the surgeon.No further investigation will be conducted on this complaint due to external cause.The reported complaint could not be confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 5/7/2019, mentor became aware that manufacturing record evaluation was completed and initial report was mistakenly submitted as it was not completed.Also, manufacturing and expiration dates submitted under initial were incorrect.On 5/6/2019.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.  manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8588621
Report Number1645337-2019-11123
Device Sequence Number2191623
Product Code FTR
UDI-Device Identifier00081317005131
UDI-Public00081317005131
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2020
Device Catalogue Number3341509
Device Lot Number6928251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer05/07/2019
06/07/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/07/2019
06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR